Alert archive / Kentucky / Special Weather Statements in 2024
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Mar 30, 2024, 8:21 PM EDT for Bracken County, Mason County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2024, 8:21 PM EDT (00:21 UTC)
- Expired
- Mar 30, 2024, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Hail
- 0.75 in
- Wind
- 40
Counties Bracken County, KY, Mason County, KY
The radar
The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
479
WWUS81 KILN 310021
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
821 PM EDT Sat Mar 30 2024
KYZ096>099-310045-
Pendleton KY-Robertson KY-Mason KY-Bracken KY-
821 PM EDT Sat Mar 30 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN MASON...
ROBERTSON...SOUTHERN BRACKEN AND SOUTHEASTERN PENDLETON COUNTIES
THROUGH 845 PM EDT...
At 821 PM EDT, a strong thunderstorm was located near Falmouth,
moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Maysville, Washington, Brooksville, Germantown, Sardis, US Route 62
at State Route 875, Browning Corner, Abigail, Neave, Murphysville,
Moranburg, Milford, Stonewall, Mays Lick, Parina, Powersville, Santa
Fe, Lowell, Petra, and Tuckahoe.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3857 8420 3858 8421 3858 8426 3869 8427
3870 8379 3849 8379
TIME...MOT...LOC 0021Z 273DEG 41KT 3863 8421
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
AienaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Mar 30, 8:03 PM EDT, 18 minutes earlier.
Area forecast discussion, Mar 30, 8:03 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 803 PM EDT Sat Mar 30 2024 .SYNOPSIS... A frontal boundary will remain in place across the region into early next week. A series of low pressure systems riding east along the boundary will lead to occasional chances for showers and thunderstorms over the next several days. Some heavy rain and strong storms may be possible, especially Monday evening and Monday night. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Strong convection has moved off to the east with some lingering activity in the Scioto Valley that will move out of the forecast area in the next hour or so. An east-west oriented band of showers and storms has moved into northern Kentucky. This activity will continue across the far southern part of the forecast area into the overnight before sagging just a bit further south. Outside of where showers and thunderstorms are occurring, clouds will continue to diminish this evening but then increase again later tonight. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... For the daytime Sunday, the pivoting W-E oriented boundary should begins to nudge back N as a deepening sfc low ejects E into the central plains. This should allow for the W-E boundary to begin to arc back to the N, especially by the afternoon as a better LLJ nudges N in the wrn OH Vly. This should allow for the front to move back to the N, to N of the OH Rvr, by mid/late afternoon as LL convergence increases near and on the srn fringe of the boundary. This will occur as a weak sfc low ripples along the arcing boundary, with robust moisture and mass convergence advecting N into the srn OH Vly once again. Although there are uncertainties regarding the convective evolution Sunday afternoon/evening, the general consensus is for one or more clusters of storms to develop upstream in IL/IN by mid afternoon, eventually riding the baroclinic boundary ESE into the ILN FA late afternoon/evening. There are certainly some indications for elevated instby to work back into the area during this time, but the LL thermodynamic profile remains much more in question, so there are doubts as to whether the activity may be able to become sfc-based as it moves into the local area Sunday evening. On the other hand, there will be ample deep- layer and LL directional and speed shear, supporting updraft/complex organization, suggesting that a few strong to severe storms will be possible, especially in SE/EC IN and WC/SW OH around 00z. At first glance, the primary concern may be large hail given the elevated instby and more supportive midlevel lapse rates. But -- the better LL and midlevel thermodynamic environment could be displaced /just/ to the S of the convection, which may ride a hair on the cool side of the boundary. This, of course, would tend to limit the overall severe threat, but the margins are rather thin given the proximity of a highly-sheared environment to a pool of better deep-layer instby just to the S. Will continue broad-brushed mention in the HWO for now until more detail and specifics can be added in subsequent fcst updates. However the severe threat may, or may not, evolve Sunday evening, widespread SHRA/TSRA activity should nudge to the ENE through the evening/early overnight, with many spots N of the OH Rvr and especially near the I-70 corridor favored to have some rumbles Sunday evening/early overnight before the activity pulls E of the immediate area during the predawn hours Monday. Highs will range from the upper 60s in N KY to the upper 50s in EC IN, WC OH, and central OH, with nearly-steady, temps overnight into Monday before slightly cooler air (briefly) moves back in toward daybreak. && .LONG TERM /MONDAY THROUGH SATURDAY/... The first part of the long term will continue to be active, with multiple rounds of showers and thunderstorms into Tuesday, followed by colder air during the mid to late week. Beginning Monday morning, a nearly stationary boundary will be found across the CWA, most likely extending across southern Indiana and southern Ohio. Convection is expected to reside in the vicinity of the front, however the exact timing of individual disturbances remains somewhat uncertain. It is possible that there may be some ongoing convection early Monday morning, followed by a relative lull in the late morning/early afternoon timeframe before convection reinvigorates by Monday evening. Timing details will need to be fine tuned in later forecasts. In addition, the boundary will highlight quite a temperature gradient between mid 50s in the far northern CWA to possibly mid 70s in the southern CWA on Monday. A more convectively active period appears likely Monday evening and Monday night, with general agreement in another wave affecting the Ohio Valley. Heavy rainfall could result in flooding in some areas, and there is the potential for some storms to be strong to severe, however there does remain uncertainty with the magnitude of the severe risk during this time and this will also need to be resolved in future forecasts. By Tuesday, a trough over the Plains will move northeast toward the Great Lakes. This will promote a surface low crossing the Ohio Valley, along with a cold frontal passage across the CWA by Tuesday evening. Timing of these features is still in question, but will continue with the likelihood of showers and thunderstorms for the bulk of Tuesday, with PoPs trending downward from west to east late Tuesday afternoon and evening. A closed upper low develops over the Great Lakes through the end of the week, resulting in colder conditions over the Ohio Valley. In fact, under cyclonic flow, not only will Wednesday be colder but also windy with the potential for rain showers that may be mixed with snow showers across portions of the CWA, especially after dark. Showery and blustery conditions could persist into Thursday as well, then as the upper low departs, drier conditions are expected on Friday. Some moderation in temperatures is also expected for Saturday. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... VFR conditions to start the period, although there is a front pushing through the area which is causing winds to veer. Winds speeds will be diminishing in the early part of the period and then be less than 10 kt through the remainder of the forecast. Do expect MVFR ceilings to develop after 06Z and spread south. It is a bit uncertain whether they will make it to the Cincinnati terminals, but latest indications are that there will likely be a period towards 12Z. This may be more in association with some showers that will be passing across that part of the area. While there are conflicting signals, it does appear that the MVFR ceilings will lift during the afternoon at most locations. OUTLOOK...MVFR/IFR conditions possible along with a chance of thunderstorms Sunday night through Tuesday. MVFR/IFR ceilings and visibility and wind gusts at or above 25 kt likely Wednesday into Wednesday night. MVFR ceilings may persist into Thursday && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...KC NEAR TERM... SHORT TERM...KC LONG TERM...BPP AVIATION...
Hazardous weather outlook, Mar 30, 2:25 PM EDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 225 PM EDT Sat Mar 30 2024 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>044-051>055- 060>064-070>074-077>082-088-311830- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Mercer-Auglaize-Darke-Shelby-Logan-Miami- Champaign-Clark-Madison-Preble-Montgomery-Greene-Pickaway-Butler- Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams- Pike-Scioto- 225 PM EDT Sat Mar 30 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Multiple rounds of showers and thunderstorms are expected Sunday through Tuesday. Repeated rainfall could lead to flooding concerns, and there is also a chance for a few strong to severe storms. Large hail and damaging winds would be the main threat with any severe storm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ026-045-046-056-065-311830- Hardin-Union-Delaware-Licking-Fairfield- 225 PM EDT Sat Mar 30 2024 This Hazardous Weather Outlook is for central Ohio and west central Ohio. .DAY ONE...Tonight. An isolated strong to severe storm will be possible late afternoon into early evening. Large hail and gusty winds will be primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Multiple rounds of showers and thunderstorms are expected Sunday through Tuesday. Repeated rainfall could lead to flooding concerns, and there is also a chance for a few strong to severe storms. Large hail and damaging winds would be the main threat with any severe storm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 30, 6:42 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
642 PM EDT Sat Mar 30 2024
OHZ065-302315-
Fairfield OH-
642 PM EDT Sat Mar 30 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FAIRFIELD AND SOUTHERN LICKING COUNTIES THROUGH 715 PM EDT...
At 642 PM EDT, a strong thunderstorm was located over Baltimore,
moving east at 50 mph.
HAZARD...Wind gusts up to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Baltimore, Buckeye Lake, Millersport, Pleasantville, Fairfield Beach,
Thurston, Rushville, West Rushville, and State Route 158 at State
Route 204.
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3971 8237 3983 8270 3993 8265 3993 8246
3984 8247 3983 8240 3975 8240 3974 8237
TIME...MOT...LOC 2242Z 287DEG 48KT 3988 8258
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
AienaLocal storm report, Mar 30, 6:46 PM EDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
646 PM EDT Sat Mar 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM Hail Buckeye Lake 39.94N 82.48W
03/30/2024 E1.25 Inch Licking OH Public
Report from mPING: Half Dollar (1.25 in.).
&&Special weather statement, Mar 30, 6:59 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
659 PM EDT Sat Mar 30 2024
OHZ073-080-082-302330-
Pike OH-Highland OH-Ross OH-
659 PM EDT Sat Mar 30 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN PIKE...
NORTHEASTERN HIGHLAND AND SOUTHWESTERN ROSS COUNTIES THROUGH 730 PM
EDT...
At 659 PM EDT, a strong thunderstorm was located near Rocky Fork
Point, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Hillsboro, Marshall, Bainbridge, Kincaid Springs, Rocky Fork Point,
Cynthiana, Highland Holiday, Rocky Fork Lake, Samantha, Rainsboro,
Paint Creek State Park, Berrysville, and Highland County Airport.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3913 8365 3928 8363 3934 8320 3908 8318
TIME...MOT...LOC 2259Z 272DEG 44KT 3922 8354
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AienaLocal storm report, Mar 30, 7:19 PM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
719 PM EDT Sat Mar 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM Hail 2 NW Hebron 39.98N 82.51W
03/30/2024 E0.75 Inch Licking OH Public
Report from mPING: Dime (0.75 in.).
0645 PM Hail Harbor Hills 39.94N 82.44W
03/30/2024 E0.75 Inch Licking OH Public
Report from mPING: Dime (0.75 in.).
&&Special weather statement, Mar 30, 8:02 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
802 PM EDT Sat Mar 30 2024
KYZ095>097-310030-
Pendleton KY-Bracken KY-Grant KY-
802 PM EDT Sat Mar 30 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
BRACKEN...EAST CENTRAL GRANT AND SOUTHERN PENDLETON COUNTIES THROUGH
830 PM EDT...
At 802 PM EDT, a strong thunderstorm was located near Williamstown,
moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Williamstown, Falmouth, Morgan, Goforth, Browning Corner, Marcus,
Neave, Milford, Williamstown Lake, and Mckinneysburg.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3859 8457 3869 8454 3868 8412 3856 8416
3855 8421 3856 8422 3857 8420 3858 8421
3856 8439 3856 8442 3854 8442 3853 8444
TIME...MOT...LOC 0002Z 285DEG 37KT 3863 8449
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AienaSpecial weather statement, Mar 30, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
821 PM EDT Sat Mar 30 2024
KYZ096>099-310045-
Pendleton KY-Robertson KY-Mason KY-Bracken KY-
821 PM EDT Sat Mar 30 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN MASON...
ROBERTSON...SOUTHERN BRACKEN AND SOUTHEASTERN PENDLETON COUNTIES
THROUGH 845 PM EDT...
At 821 PM EDT, a strong thunderstorm was located near Falmouth,
moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Maysville, Washington, Brooksville, Germantown, Sardis, US Route 62
at State Route 875, Browning Corner, Abigail, Neave, Murphysville,
Moranburg, Milford, Stonewall, Mays Lick, Parina, Powersville, Santa
Fe, Lowell, Petra, and Tuckahoe.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3857 8420 3858 8421 3858 8426 3869 8427
3870 8379 3849 8379
TIME...MOT...LOC 0021Z 273DEG 41KT 3863 8421
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
AienaThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 12:39 PM EDT | Flood Watch | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 58 hr |
| Mar 30, 8:02 PM EDT | Special Weather Statement | ILN | Pendleton | 28 min |
| Mar 30, 8:44 PM EDT | Special Weather Statement | ILN | Mason | 31 min |
| Mar 30, 9:22 PM EDT | Special Weather Statement | ILN | Lewis | 23 min |
| Mar 31, 6:50 AM EDT | Special Weather Statement | ILN | Switzerland | 40 min |
Nearby
Special Weather Statements in Kentucky, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.